Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 15, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 4, 2013, 5:11 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2013, 5:11 PM EDT (21:11 UTC)
- Expired
- Apr 4, 2013, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 76 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:15 PM EDT | HAIL 0.88 | Deerfield Beach, FL | SPOTTER REPORTED NICKEL SIZED HAIL HILLSBORO BLVD AND SR 441 |
| Apr 4, 5:30 PM EDT | TSTM WND GST 58 | 4 Ssw Deerfield Beach, FL | MESONET REPORTED 58 MPH WIND GUSTS AT PALMVIEW ELEMENTARY SCHOOL. |
| Apr 4, 5:30 PM EDT | TSTM WND GST 58 | Pompano Beach, FL | MESONET REPORTED 58 MPH WIND GUSTS AT PALMVIEW ELEMENTARY SCHOOL. |
| Apr 4, 5:31 PM EDT | TSTM WND GST 75 | 6 Ssw Boca Raton, FL | MESONET REPORTED 58 MPH SUSTAINED WIND WITH 75 MPH WIND GUSTS AT NORTH BROWARD MEDICAL CENTER. INSTRUMENT IS ON TOP OF A FOUR-STORY BUILDING. |
| Apr 4, 5:31 PM EDT | TSTM WND GST 75 | Pompano Beach, FL | MESONET REPORTED 58 MPH SUSTAINED WIND WITH 75 MPH WIND GUSTS AT NORTH BROWARD MEDICAL CENTER. |
| Apr 4, 5:38 PM EDT | TSTM WND GST 58 | Pompano Beach, FL | ASOS REPORTED 58 MPH WIND GUST AT THE POMPANO BEACH AIRPORT. |
| Apr 4, 6:00 PM EDT | MARINE TSTM WIND 43 | 6 S Deerfield Beach, FL | MEASURED AT WEATHERFLOW SITE IN POMPANO BEACH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 12:14 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS52 KMFL 042111
SVRMFL
FLC011-099-042200-
/O.NEW.KMFL.SV.W.0015.130404T2111Z-130404T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EDT THU APR 4 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA.
SOUTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.
* UNTIL 600 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHISPER WALK TO CORAL SPRINGS
TO INTERSECTION I-75 AND U.S. 27...AND MOVING EAST AT 25 MPH.
* THE LINE OF STORMS WILL AFFECT...
PARKLAND...
COCONUT CREEK...
DELRAY BEACH...
DEERFIELD BEACH...
HILLSBORO BEACH...
NORTH LAUDERDALE...
AND SURROUNDING COMMUNITIES.
TRAINED SPOTTERS REPORTED QUARTER TO HALF DOLLAR SIZE HAIL AT SAWGRASS
AND TURNPIKE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
&&
LAT...LON 2613 8010 2614 8056 2630 8049 2644 8023
2652 8004
TIME...MOT...LOC 2110Z 260DEG 20KT 2639 8016 2625 8025
2618 8044
$$
BAXTER2 follow-up statements
193
WWUS52 KMFL 042130
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
530 PM EDT THU APR 4 2013
FLC011-099-042200-
/O.CON.KMFL.SV.W.0015.000000T0000Z-130404T2200Z/
BROWARD FL-PALM BEACH FL-
530 PM EDT THU APR 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN PALM BEACH AND NORTHEASTERN BROWARD COUNTIES...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DELRAY BEACH TO DEERFIELD BEACH
TO OAKLAND PARK...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
DEERFIELD BEACH...
BRINY BREEZES...
LAUDERDALE BY THE SEA...
AND SURROUNDING COMMUNITIES.
DOPPLER RADAR IS ALSO SHOWING WEAK ROTATION WITH THESE SEVERE THUNDERSTORMS.
SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2617 8025 2630 8025 2644 8020 2652 8004
2616 8010
TIME...MOT...LOC 2129Z 260DEG 20KT 2642 8006 2631 8010
2618 8017
$$
BAXTER145
WWUS52 KMFL 042156
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
556 PM EDT THU APR 4 2013
FLC011-099-042205-
/O.EXP.KMFL.SV.W.0015.000000T0000Z-130404T2200Z/
BROWARD FL-PALM BEACH FL-
556 PM EDT THU APR 4 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PALM BEACH AND
NORTHEASTERN BROWARD COUNTIES WILL EXPIRE AT 600 PM EDT...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
WEAKENED AND ARE MOVING INTO THE NEAR-SHORE ATLANTIC WATERS.
THUS THE THUNDERSTORM WARNING WILL EXPIRE AT 600 PM EDT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2617 8025 2630 8025 2644 8020 2652 8004
2616 8010
TIME...MOT...LOC 2155Z 260DEG 20KT 2644 7990 2633 7994
2620 8001
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 4:17 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 4, 4:17 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 417 PM EDT THU APR 4 2013 .DISCUSSION... AN ACTIVE AREA OF THUNDERSTORMS CONTINUES TO MOVE INTO SOUTH CENTRAL AND SOUTH FLORIDA AND ADJACENT GULF AND ATLANTIC WATERS. THERE IS A CONTINUING RISK FOR HAIL...STRONG TO DAMAGING WINDS AND A CONTINUING RISK OF ISOLATED TORNADOES. THE POTENTIAL FOR THESE THREATS WILL CONTINUE INTO THE EVENING HOURS. THE TORNADO WATCH IN EFFECT ACROSS THE REGION WILL CONTINUE TO BE IN EFFECT THROUGH 8 PM THIS EVENING. THERE IS A CHANCE THAT THE TORNADO WATCH COULD BE EXTENDED LATER THIS EVENING. THE POTENTIAL FOR VERY ACTIVE CONVECTION ACROSS THE REGION WILL CONTINUE THROUGH THE EVENING HOURS...OVER NIGHT AND LIKELY INTO FRIDAY AS A STRONG COLD FRONT WILL CONTINUE TO MOVE INTO THE EASTERN GULF AND ACROSS THE FLORIDA PENINSULA. FOR NOW ENVIRONMENTAL CONDITIONS FOR SEVERE WEATHER ARE EXPECTED TO CONTINUE THROUGH AT LEAST THE OVER NIGHT HOURS. THE FRONT IS FORECAST TO START EXITING THE REGION FRIDAY EVENING INTO FRIDAY NIGHT WITH HIGH PRESSURE AND STABLE WEATHER EXPECTED TO PREVAIL ACROSS THE REGION SATURDAY AND SUNDAY. && .MARINE... LATEST GUIDANCE INDICATES THAT WINDS ACROSS THE LOCAL GULF AND ATLANTIC WATERS COULD REACH 20-23 KNOT RANGE AFTER 06Z FRIDAY AND SEAS ACROSS THE OFF SHORE GULF WATERS COULD REACH NEAR 7 FEET ON FRIDAY.GIVEN THE UNCERTAINTIES...A SMALL CRAFT ADVISORY WILL LIKELY BE ISSUED FOR ALL REGIONAL GULF AND ATLANTIC WATERS...INCLUDING BISCAYNE BAY AND LAKE OKEECHOBEE...FROM 06Z FRIDAY THROUGH 00Z SATURDAY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE FLORIDA PENINSULA AHEAD OF A STRONG COLD FRONT IN THE EASTERN GULF. THE REGION IS UNDER A TORNADO WATCH THROUGH 800 PM THIS EVENING AND COULD BE EXTENDED BEYOND THAT TIME. THE POTENTIAL FOR SEVERE WEATHER ACROSS SOUTH FLORIDA WILL CONTINUE THROUGH AT LEAST THE EVENING HOURS AND OVER NIGHT AND POSSIBLY INTO FRIDAY MORNING AS THE FRONT CONTINUES TO MOVE SOUTHEASTWARD. THE FRONT IS FORECAST TO BEGIN EXITING THE REGION FRIDAY EVENING. HIGH PRESSURE AND STABLE WEATHER ARE EXPECTED OVER THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 80 64 77 / 80 80 20 - FORT LAUDERDALE 73 80 65 79 / 70 80 20 - MIAMI 71 80 66 80 / 60 80 20 - NAPLES 70 76 58 80 / 90 70 10 - && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...85/AG
Hazardous weather outlook, Apr 4, 12:40 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1240 PM EDT THU APR 4 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 050745- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 1240 PM EDT THU APR 4 2013 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH FRIDAY... ...SLIGHT RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. THERE COULD BE SOME THUNDERSTORMS MOVE ONTO THE WEST COAST LATER THIS AFTERNOON WITH ADDITIONAL DEVELOPMENT THROUGHOUT THE AFTERNOON INLAND AND MOVE TOWARDS THE EAST COAST METROPOLITAN AREA AND CONTINUING INTO THIS EVENING. A SECOND ROUND OF STRONG TO POSSIBLE SEVERE THUNDERSTORMS IS THEN EXPECTED LATE TONIGHT ESPECIALLY OVER THE SOUTHWEST COAST EXTENDING INLAND AND THE LAKE OKEECHOBEE AREA. THE MAIN THREATS WILL BE LARGE HAIL, DAMAGING WINDS AND A BRIEF TORNADO. HAIL: LARGE HAIL UP TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE TODAY WITH ANY STORMS THAT DEVELOP. WIND: WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE TODAY AND TONIGHT WITH ANY THUNDERSTORMS THAT DEVELOP. TORNADOES: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING A BRIEF TORNADO THROUGH THIS EVENING. WATERSPOUTS: THERE IS A CHANCE OF A WATERSPOUT ON ALL OF THE SOUTH FLORIDA WATERS. FLOODING: THE MAIN CONCERN WILL BE THE PONDING OF WATER IN POOR DRAINAGE AREAS WITH THE STRONGEST STORMS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES DUE TO A SOUTHEAST WIND GUSTING OVER 20 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO POSSIBLE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH FLORIDA THROUGH FRIDAY AS THE COLD FRONT MOVES DOWN THE PENINSULA. THERE WILL BE A SLIGHT RISK OF OF RIP CURRENTS FOR THE GULF COAST ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Apr 4, 3:45 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT THU APR 4 2013
FLZ068-168-042015-
COASTAL PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
345 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 415 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JUPITER...AND MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
JUPITER...
TEQUESTA...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2690 8006 2694 8019 2696 8018 2696 8015
2698 8014 2698 8008 2696 8007 2690 8005
TIME...MOT...LOC 1945Z 218DEG 18KT 2695 8013Special weather statement, Apr 4, 3:52 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 352 PM EDT THU APR 4 2013 FLZ067-071-042030- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 352 PM EDT THU APR 4 2013 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN BROWARD COUNTY...SOUTHERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL... * UNTIL 430 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES WEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...AND MOVING NORTHEAST AT 15 TO 20 MPH. * THE STORM WILL AFFECT... INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL... MILE MARKER 30 ON ALLIGATOR ALLEY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THESE STORMS ARE IN AN ENVIRONMENT CAPABLE OF PRODUCING TORNADOES AT ANYTIME. MOVE INDOORS AND STAY AWAY FROM WINDOWS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2645 8058 2618 8035 2609 8071 2621 8087 TIME...MOT...LOC 1951Z 234DEG 15KT 2618 8071 BAXTER
Special weather statement, Apr 4, 4:13 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT THU APR 4 2013
FLZ067-068-042045-
INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL
413 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN PALM
BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM
45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 445 PM EDT
* AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF LION COUNTRY SAFARI...AND
MOVING EAST AT 25 MPH.
* THE STORM WILL AFFECT...
LION COUNTRY SAFARI...
CALOOSA...
NORTH COUNTY AIRPORT...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2669 8017 2673 8054 2689 8056 2697 8041
2696 8023
TIME...MOT...LOC 2013Z 254DEG 22KT 2683 8041Special weather statement, Apr 4, 4:20 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU APR 4 2013
FLZ067-068-071-072-168-042045-
COASTAL PALM BEACH COUNTY FL INLAND BROWARD COUNTY FL INLAND PALM
BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL
420 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHERN BROWARD
COUNTY...EASTERN PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE
LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO NICKEL-SIZED
HAIL...
* UNTIL 445 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED STRONG THUNDERSTORMS APPROACHING THE EAST COAST METRO
AREAS FROM JUPITER INLET TO NORTHERN BROWARD COUNTY.
* THE STORM WILL AFFECT...
WHISPER WALK...
LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
VILLAGES OF ORIOLE...
ABERDEEN...
FLORIDA GARDENS...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2655 8004 2643 8005 2618 8034 2653 8064
2696 8028 2696 8015 2698 8014 2698 8008
2693 8006 2680 8003 2663 8003 2660 8004
2659 8003 2655 8003
TIME...MOT...LOC 2019Z 238DEG 17KT 2654 8029Special weather statement, Apr 4, 4:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
438 PM EDT THU APR 4 2013
FLZ067-068-071-072-168-172-042130-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
438 PM EDT THU APR 4 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BROWARD COUNTY...
PALM BEACH COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS
FROM 45 TO 55 MPH...UP TO NICKEL-SIZED HAIL...
* UNTIL 530 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS EMERGING OVER PALM BEACH AND BROWARD
COUNTIES. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE STORM WILL AFFECT...
ROTENBERGER WILDLIFE MANAGEMENT AREA...
MILE MARKER 30 ON ALLIGATOR ALLEY...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
INTERSECTION I-75 AND U.S. 27...
MARKHAM PARK...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING
FOR SOUTHERN FLORIDA.
LAT...LON 2603 8011 2603 8087 2651 8088 2697 8033
2696 8015 2698 8014 2698 8008 2693 8006
2680 8003 2663 8003 2660 8004 2659 8003
TIME...MOT...LOC 2036Z 233DEG 15KT 2627 8076Local storm report, Apr 4, 5:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
506 PM EDT THU APR 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL WEST BROWARD REC. AREA 26.15N 80.71W
04/04/2013 E0.25 INCH BROWARD FL TRAINED SPOTTER
TAMPA SPOTTER REPORTED QUARTER SIZED HAIL ALLIGATOR ALLEY
NEAR MM 35
0455 PM TSTM WND GST CORAL SPRINGS 26.27N 80.27W
04/04/2013 M59.00 MPH BROWARD FL MESONET
SAWGRASS SPRINGS MIDDLE SCHOOL WEATHER BUG REPORTED 59
MPH
&&
EBAUGHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:25 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Apr 4, 2:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 4, 2:38 PM EDT | Special Marine Warning | MFL | 52 min | |
| Apr 4, 2:55 PM EDT | Special Weather Statement | MFL | Martin | 35 min |
| Apr 4, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 32 min |
| Apr 4, 3:16 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Apr 4, 3:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 4, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Apr 4, 3:37 PM EDT | Special Marine Warning | MFL | 68 min | |
| Apr 4, 3:45 PM EDT | Special Weather Statement | MFL | Martin | 30 min |
| Apr 4, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 24 min |
| Apr 4, 3:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Apr 4, 3:53 PM EDT | Special Marine Warning | MFL | 37 min | |
| Apr 4, 4:07 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 38 min |
| Apr 4, 4:13 PM EDT | Special Weather Statement | MFL | Palm Beach | 32 min |
| Apr 4, 4:20 PM EDT | Special Weather Statement | MFL | Palm Beach | 25 min |
| Apr 4, 4:29 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 4, 4:29 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
| Apr 4, 4:32 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 58 min |
| Apr 4, 4:34 PM EDT | Special Marine Warning | MFL | 41 min | |
| Apr 4, 4:38 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 52 min |
| Apr 4, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
| Apr 4, 4:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 33 min |
| Apr 4, 4:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 36 min |
| Apr 4, 4:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 4, 5:13 PM EDT | Small Craft Advisory | MFL | 36 hr | |
| Apr 4, 5:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 4, 5:29 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Apr 4, 5:31 PM EDT | Special Marine Warning | MFL | 59 min | |
| Apr 4, 5:48 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 27 min |
| Apr 4, 5:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Apr 4, 6:11 PM EDT | Special Marine Warning | MFL | 64 min | |
| Apr 4, 6:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| Apr 4, 6:45 PM EDT | Special Weather Statement | MFL | Monroe | 45 min |
| Apr 4, 7:21 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.